See Alike in...

Alike App

Browser

IslandBlondie

492d

I have been on Escitalopram for about 6 months and I am toying with the idea of tapering off. I feel a little stuck with now having multiple prescription medications that I have with me, compared to last year where I was not on anything. I do not like living with the anticipation of potential anxiety at any point. Grateful to be able to share in this community with y’all!

Top reply
    • HCG2021

      490d

      @HCG2021 “I fought it for a few months….” **typo

    • HCG2021

      490d

      Wow I think there are some really good comments in here. I was doing so good in the spring of this year and decided to lower my dose without talking to my doctor. Things went well for about four or five weeks. (which is about how long it takes for SSRI meds to build up or deplete from your system) then I had a total relapse of anxiety. It’s was a really hard time. I gigantic it for a few months but I ended up going back to the previous dosage and am now doing great again. Not trying to scare ya but man do I wish I could have my summer back. I should have left it alone.

      • HCG2021

        490d

        @HCG2021 “I fought it for a few months….” **typo

    • Tofu14

      490d

      Definitely talk to your provider. If you don’t feel like your meds are working as well as your would like, it’s definitely time to try something new. Some providers try to get you to stick with things even when they aren’t working as well as you would like. If they are working you would know —usually in like the first month. If it’s not helping very much immediately try something new. Also if the side effects are too much time for a change. Remember it’s not the meds you are in or nothing. There are a lot of good things out there to try. Ideally you might even be able to find a single med that works well enough for you that you don’t need a second one. I get not liking the feeling of being dependent on having your meds. It really unsettles me and I hate that I could spiral so quickly into an incredibly dark place basically overnight. It’s pretty scary. I also get being afraid that symptoms will pop up. It’s the worst, but still better than living with them all the time. I have to remind myself of that a lot. Also know your warning signs and if you start feeling them make an appointment right away and get in front of it. Knowing I can do that, and I have a defense in my back pocket helps a lot.

    • kay3

      491d

      Have you me turned it to the doctor? Why are you thinking of coming off?

    • AngelaD

      491d

      Definitely talk to the doctor. I'm thinking that med will be hard to taper off.. if I forget it I feel weird so I'd talk with doctor. Are you wanting something different?

    • Jgrazia89

      491d

      I agree with above ^ I was on 4 different medications for anxiety/depression when I was younger. I tried to get on the treadmill and literally couldn’t last even 2 minutes! Just make sure to consult your doctor so you don’t get withdrawal symptoms! Good luck!! 💕 💕

    • Starlightie

      492d

      Before you decide to stop taking a medication, I highly recommend taking notes of how you feel while on the medication and also talking to your doctor about how it makes you feel so they can get a better sense of whether you should stay on the medication or try a different option.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion